\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

On globally hypoelliptic abelian actions and their existence on homogeneous spaces

  • * Corresponding author: Danijela Damjanovic

    * Corresponding author: Danijela Damjanovic 

† The author's affiliation with The MITRE Corporation is provided for identification purposes only, and is not intended to convey or imply MITRE's concurrence with, or support for, the positions, opinions, or viewpoints expressed by the author. ©2019 The MITRE Corporation. ALL RIGHTS RESERVED

The first author is supported by Swedish Research Council grant VR-2015-04644. The third author is supported by NSF grant DMS-1346876. Approved for Public Release; Distribution Unlimited. Public Release Case Number 19-2033

Abstract Full Text(HTML) Related Papers Cited by
  • We define globally hypoelliptic smooth $ \mathbb R^k $ actions as actions whose leafwise Laplacian along the orbit foliation is a globally hypoelliptic differential operator. When $ k = 1 $, strong global rigidity is conjectured by Greenfield-Wallach and Katok: every globally hypoelliptic flow is smoothly conjugate to a Diophantine flow on the torus. The conjecture has been confirmed for all homogeneous flows on homogeneous spaces [9]. In this paper we conjecture that among homogeneous $ \mathbb R^k $ actions ($ k\ge 2 $) on homogeneous spaces globally hypoelliptic actions exist only on nilmanifolds. We obtain a partial result towards this conjecture: we show non-existence of globally hypoelliptic $ \mathbb R^2 $ actions on homogeneous spaces $ G/\Gamma $, with at least one quasi-unipotent generator, where $ G = SL(n, \mathbb R) $. We also show that the same type of actions on solvmanifolds are smoothly conjugate to homogeneous actions on nilmanifolds.

    Mathematics Subject Classification: Primary: 37C15, 37C85, 37D20.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] L. Auslander, An exposition of the structure of solvmanifolds. Ⅱ. $G$-induced flows, Bull. Amer. Math. Soc, 79 (1973) 262–285. doi: 10.1090/S0002-9904-1973-13139-8.
    [2] A. Avila, B. Fayad and A. Kocsard, On manifolds supporting distributionally uniquely ergodic diffeomorphisms, J. Differential Geometry, 99 (2015) 191–213. doi: 10.4310/jdg/1421415561.
    [3] C. Chen and C. Chi, Hypoelliptic vector fields and almost periodic motion on the Torus $T^n$, Commun. Partial Differential Equations, 25 (2000), 337-354.  doi: 10.1080/03605300008821516.
    [4] J. Cygan and L. Richardson, $D$-harmonic distributions and global hypoellipticity on nilmanifolds, Pacific J. Math., 147 (1991), 29-46.  doi: 10.2140/pjm.1991.147.29.
    [5] J. Cygan and L. Richardson, Globally hypoelliptic systems of vector fields on nilmanifolds, J. Funct. Anal., 77 (1988), 364-371.  doi: 10.1016/0022-1236(88)90093-6.
    [6] D. Damjanović, Actions with globally hypoelliptic Laplacian and rigidity, J. Anal. Math., 129 (2016), 139-163.  doi: 10.1007/s11854-016-0018-8.
    [7] L. Flaminio and G. Forni, Invariant distributions and time averages for horocycle flows, Duke Math J., 119 (2003), 465-526.  doi: 10.1215/S0012-7094-03-11932-8.
    [8] L. Flaminio and G. Forni, On the cohomological equation for nilflows, J. Mod. Dyn., 1 (2007), 37-60.  doi: 10.3934/jmd.2007.1.37.
    [9] L. FlaminioG. Forni and F. Rodriguez Hertz, Invariant distributions for homogenenous flows and affine transformations, J. Mod. Dyn., 10 (2016), 33-79.  doi: 10.3934/jmd.2016.10.33.
    [10] L. Flaminio and Pa ternian, Linearization of cohomology-free vector fields, Discrete Contin. Dyn. Syst., 29 (2011), 1031-1039.  doi: 10.3934/dcds.2011.29.1031.
    [11] G. Forni, On the Greenfield-Wallach and Katok conjectures in dimension three, in Geometric and Probabilistic Structures in Dynamics, Contemp. Math., 469, Amer. Math. Soc., Providence, RI, 2008,197–213.
    [12] S. Greenfield and N. Wallach, Remarks on global hypoellipticity, Trans. Amer. Math. Soc., 183 (1973), 153-164.  doi: 10.1090/S0002-9947-1973-0400313-1.
    [13] S. Greenfield and N. Wallach, Globally hypoelliptic vector fields, Topology, 12 (1973), 247-254.  doi: 10.1016/0040-9383(73)90011-6.
    [14] A. Katok, Cocycles, cohomology and combinatorial constructions in ergodic theory, in Proc. Sympos. Pure Math., Smooth Ergodic Theory and Its Applications, 69, Amer. Math. Soc., Providence, RI, 2001,107–173.
    [15] A. Katok and R. Spatzier, First cohomology of Anosov actions of higher rank abelian groups and applications to rigidity, Inst. Hautes Études Sci. Publ. Math., (1994), 131–156. doi: 10.1007/BF02698888.
    [16] D. Kleinbock and G. A. Margulis, Bounded orbits of nonquasiunipotent flows on homogeneous spaces, in Sinai's Moscow Seminar on Dynamical Systems, Adv. Math. Sci., 171, Amer. Math. Soc., Providence, RI, 1996,141–172. doi: 10.1090/trans2/171/11.
    [17] D. Kleinbock, N. Shah and A. Starkov, Dynamics of subgroup actions on homogeneous spaces of Lie groups and applications to number theory, in Handbook of Dynamical Systems, 1A, North-Holland, Amsterdamm, 2002,813–930. doi: 10.1016/S1874-575X(02)80013-3.
    [18] A. Kocsard, Cohomologically rigid vector fields: The Katok conjecture in dimension 3, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 1165-1182.  doi: 10.1016/j.anihpc.2008.07.005.
    [19] E. Lindenstrauss and B. Weiss, On sets invariant under the action of the diagonal group, Ergodic Theory Dynam. Systems, 21 (2001), 1481-1500.  doi: 10.1017/S0143385701001717.
    [20] G. W. MackeyThe Theory of Unitary Group Representations, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, Ill.-London, 1976. 
    [21] G. A. Margulis, Discrete subgroups of semisimple Lie groups, Results in Mathematics and Related Areas, 17, Springer-Verlag, Berlin, 1991. doi: 10.1007/978-3-642-51445-6.
    [22] D. Mieczkowski, The first cohomology of parabolic actions for some higher-rank abelian groups and representation theory, J. Mod. Dyn., 1 (2007), 61-92.  doi: 10.3934/jmd.2007.1.61.
    [23] D. Mieczkowski, The Cohomological Equation and Representation Theory, Ph.D thesis, Pennsylvania State University, 2006.
    [24] G. Prasad and M. S. Raghunatan, Cartan subgroups and lattices in semi-simple groups, Ann. of Math. (2), 96 (1972), 296–317. doi: 10.2307/1970790.
    [25] C. Pugh and M. Shub, Ergodic elements of ergodic actions, Compositio Math., 23 (1971), 115-122. 
    [26] F. Rodriguez Hertz and J. Rodriguez Hertz, Cohomology free systems and the first Betti number, Discrete Contin. Dyn. Syst., 15 (2006), 193-196.  doi: 10.3934/dcds.2006.15.193.
    [27] A. N. Starkov, Dynamical Systems on Homogeneous Spaces, Translations of Mathematical Monographs, 190, American Mathematical Society, Providence, RI, 2000.
    [28] J. Tanis, The cohomological equation and invariant distributions for horocycle maps, Ergodic Theory Dynam. Systems, 34 (2014), 299-340.  doi: 10.1017/etds.2012.125.
    [29] J. Tanis and Z. J. Wang, Cohomological equation and cocycle rigidity of parabolic actions in some higher-rank Lie groups, Geom. Funct. Anal., 25 (2015), 1956-2020.  doi: 10.1007/s00039-015-0351-6.
    [30] Z. J. Wang, Cocycle rigidity of abelian partially hyperbolic actions, Israel J. Math., 225 (2018), 147-191.  doi: 10.1007/s11856-018-1653-9.
    [31] R. J. Zimmer, Ergodic Theory and Semisimple Groups, Monographs in Mathematics, 81, Birkhäuser Verlag, Basel, 1984. doi: 10.1007/978-1-4684-9488-4.
  • 加载中
SHARE

Article Metrics

HTML views(445) PDF downloads(210) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return